Alert archive / Washington / High Wind Watches in 2011
High Wind Watch 4, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Nov 10, 2011, 3:19 PM PST. It took effect at Nov 11, 2011, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 3:19 PM PST (23:19 UTC)
- In effect from
- Nov 11, 2011, 12:00 PM PST
- Expired
- Nov 11, 2011, 3:47 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS76 KSEW 102319 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 319 PM PST THU NOV 10 2011 ...HIGH WIND WATCH FOR AREAS AFFECTED BY OUTFLOW FROM THE STRAIT OF JUAN DE FUCA FRIDAY AFTERNOON AND EVENING. .STRONG WINDS IN THE STRAIT OF JUAN DE FUCA FRIDAY AFTERNOON AND EVENING WILL AFFECT ADJACENT LAND AREAS. HIGH WIND IS POSSIBLE OVER THE EASTERN STRAIT...THE ADMIRALTY INLET AREA...AND WESTERN SNOHOMISH COUNTY. OF THESE AREAS...THE ADMIRALTY INLET AREA IS MOST LIKELY TO GET SUSTAINED HIGH WIND OF 40 MPH OR GUSTS OF 60 MPH...BUT THERE IS A POSSIBILITY THE OTHER AREAS WILL GET HIGH WIND AS WELL. WAZ507-510-514-111230- /O.NEW.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA- 319 PM PST THU NOV 10 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * AFFECTED LOCATIONS...LAND AREAS NEAR THE EAST END OF THE STRAIT OF JUAN DE FUCA...INCLUDING WHIDBEY ISLAND...PORT TOWNSEND...AND NORTHWESTERN SNOHOMISH COUNTY. * WIND...WEST OR NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH IS LIKELY. THERE IS A POSSIBILITY OF EVEN HIGHER WIND... SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. THE MOST LIKELY AREA TO GET THIS HIGHER WIND IS THE ADMIRALTY INLET AREA. * TIMING...WINDS WILL INCREASE RAPIDLY FRIDAY AFTERNOON...REMAIN STRONG FOR SEVERAL HOURS...THEN DIMINISH OVERNIGHT. * IMPACTS...THE BIGGEST IMPACT WILL BE TREES FALLING AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$
1 follow-up statement
870 WWUS76 KSEW 111147 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 347 AM PST FRI NOV 11 2011 WAZ510-120000- /O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/ /O.NEW.KSEW.HW.W.0009.111111T1800Z-111112T0300Z/ ADMIRALTY INLET AREA- 347 AM PST FRI NOV 11 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND RISING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS MORNING...BECOMING NORTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH THIS AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ514-120000- /O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/ /O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/ EASTERN STRAIT OF JUAN DE FUCA- 347 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...WEST WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ507-120000- /O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/ /O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/ EVERETT AND VICINITY- 347 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND RISING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING NORTHWEST IN THE AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-508-509-511-120000- /O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 347 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WIND...SOUTH WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING NORTHWEST 15 TO 25 MPH LATE THIS AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN STRONG THROUGH THE AFTERNOON...THEN DIMINISH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-120000- /O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 347 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WIND...SOUTH WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING NORTHWEST THIS AFTERNOON. * TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Nov 10, 3:00 PM PST, 19 minutes earlier.
Area forecast discussion, Nov 10, 3:00 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST THU NOV 10 2011
.SYNOPSIS...A SHARP COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA
ON FRIDAY BRINGING WIND AND RAIN. THEN A SERIES OF FRONTAL SYSTEMS
WILL MOVE INTO THE AREA FROM THE NORTHWEST BRINGING WET...COOL...AND
LOCALLY BREEZY CONDITIONS. SNOW WILL FALL IN THE MOUNTAINS AT TIMES
EACH DAY THROUGH NEXT WEEK.
&&
.SHORT TERM...SKIES ARE MOSTLY SUNNY THIS AFTERNOON AND HIGHS WILL
BE MOSTLY IN THE UPPER 50S AND LOW 60S. THE EVENING WILL BE CLEAR
AND THEN HIGH CLOUDS WILL START TO INVADE FROM THE NORTH. SOME
PATCHY FOG IS LIKELY LATE TONIGHT IN THE SOUTH BEFORE THE CLOUDS
ARRIVE.
THE BALMY WEATHER OR TODAY WILL COME CRASHING TO AN END FRIDAY. A
VIGOROUS WEATHER SYSTEM WILL ARRIVE FROM THE NORTHWEST IN THE
MORNING. RAIN WILL BEGIN OVER NORTHERN AREAS EARLY IN THE MORNING
AND SPREAD SOUTH LATER IN THE MORNING. THE SYSTEM IS FAST MOVING SO
RAIN MIGHT ACTUALLY END OR AT LEAST TURN MORE SHOWERY IN THE
AFTERNOON OVER NORTHERN AREAS.
WIND WILL BE MORE OF A PROBLEM. THE WESTERLY GRADIENT IN THE STRAIT
IS FORECAST TO INCREASE RAPIDLY FRIDAY AFTERNOON. THIS WILL BRING A
HIGH END GALE TO THE STRAIT AND ALSO BRING VERY WINDY CONDITIONS TO
THE LAND AREAS ADJACENT TO THE STRAIT. THE WINDIEST AREA WILL
PROBABLY BE THE ZONE KNOWN AS THE ADMIRALTY INLET AREA...WHICH
INCLUDES MUCH OF WHIDBEY ISLAND AND ALSO THE PORT TOWNSEND AREA.
WILL ISSUE A HIGH WIND WATCH THIS AFTERNOON FOR THAT ZONE AND ALSO
FOR THE EASTERN STRAIT AND EVERETT ZONES...WITH THE EXPECTATION THAT
THE LATTER TWO ZONES WILL END WITH ADVISORY LEVEL WINDS.
THE SNOW LEVEL WILL FALL FROM NORTH TO SOUTH DURING THE DAY ON
FRIDAY...FROM 4000 FEET OR HIGHER IN THE MORNING TO 3000 FEET IN THE
AFTERNOON AND TO LESS THAN 2000 FEET OVERNIGHT. MOST OF THE
PRECIPITATION WILL FALL DURING THE DAY ON FRIDAY AND THEN DIMINISH
RAPIDLY OVERNIGHT. AT LEAST SOME OF THIS WILL BE RAIN OR A MIX OF
RAIN AND SNOW AT FIRST...BUT ALL AREAS SHOULD BE ALL SNOW BY THE
AFTERNOON INCLUDING IN THE PASSES. AMOUNTS ARE FORECAST TO BE IN THE
ADVISORY CATEGORY...SIX TO ELEVEN INCHES IN TWELVE HOURS...SO WILL
ISSUE A WINTER WEATHER ADVISORY THIS AFTERNOON FOR TOMORROW AS WELL.
ANOTHER SYSTEM ARRIVES SATURDAY AFTERNOON FOR MORE LOWLAND RAIN AND
MOUNTAIN SNOW. THIS SYSTEM LOOKS JUICY ENOUGH FOR ANOTHER WINTER
WEATHER ADVISORY OR POSSIBLY A HEAVY SNOW WARNING. THIS IS THE
BEGINNING OF A LONG PERIOD OF COOL AND MOIST NORTHWESTERLY FLOW
ALOFT...WHICH WILL GIVE BELOW NORMAL TEMPERATURES AND GENERALLY WET
CONDITIONS...WITH PLENTY OF SNOW IN THE MOUNTAINS. HIGH TEMPERATURES
FRIDAY WILL BE AROUND 50 AND ON SATURDAY AND SUNDAY THEY WILL
PROBABLY NOT EVEN GET TO 50. BURKE
.LONG TERM...NOT MUCH CHANGE LIKELY EARLY NEXT WEEK. COOL AND MOIST
NORTHWESTERLY FLOW WILL CONTINUE WITH SNOW FALLING IN THE MOUNTAINS.
EVEN WHEN NO WEATHER SYSTEM IS ACTIVE OVER THE AREA...THE NORTHWEST
FLOW ALOFT WILL BE A GOOD SNOW PRODUCER IN THE MOUNTAINS. ANOTHER
SYSTEM ARRIVES AROUND TUESDAY. THE GFS SHOWS A CHANGE TO MORE
WESTERLY FLOW AND WARMER CONDITIONS LATE NEXT WEEK WHILE THE EURO
DEVELOPS AN EVEN COLDER UPPER LEVEL LOW OVER THE AREA. HAVE KEPT A
BROAD BRUSH FORECAST OF SHOWERS...SNOW IN THE MOUNTAINS... AND
TEMPERATURES BELOW NORMAL. BURKE
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. BURKE
&&
.AVIATION...WESTERLY FLOW ALOFT OVER WESTERN WASHINGTON WILL
CONTINUE TO INCREASE TONIGHT AND FRIDAY...WITH A STRONG COLD FRONT
MOVING ACROSS THE AREA FRIDAY. AT THE SURFACE SOUTHERLY FLOW WILL
GRADUALLY INCREASE AHEAD OF THE COLD FRONT...THEN A STRONG SURGE OF
WESTERLY WINDS WILL FOLLOW THE FRONT FRIDAY AFTERNOON. THE AIR MASS
WILL REMAIN RATHER DRY THIS EVENING...THEN MOISTURE WILL INCREASE
ALL LEVELS LATER TONIGHT AND FRIDAY. THE AIR MASS WILL ALSO BECOME
WEAKLY UNSTABLE FRIDAY.
VFR CONDITIONS WILL CONTINUE THIS EVENING...BUT CLOUDS WILL INCREASE
AND LOWER TONIGHT AS THE COLD FRONT APPROACHES. CONDITIONS FRIDAY
WILL PROBABLY BE MAINLY HIGH-END MVFR AND LOW-END VFR WITH RAIN IN
THE MORNING TURNING TO SHOWERS IN THE AFTERNOON.
KSEA...SOUTHERLY WIND 3-7 KT...INCREASING TO 6-12 KT LATE TONIGHT...
THEN RISING TO 14-22 KT AND GUSTING 30 KT FRIDAY AFTERNOON. RAIN
WILL PROBABLY BEGIN AROUND 16Z FRIDAY WITH CONDITIONS BECOMING 4-6SM
-RA BR OVC020-030. MCDONNAL
&&
.MARINE...WEAK HIGH PRESSURE OVER WESTERN WASHINGTON WILL WEAKEN
TONIGHT AS A VIGOROUS COLD FRONT APPROACHES THE FORECAST AREA FROM
THE NORTHWEST. WINDS SHOULD REMAIN BELOW 20 KT.
THE COLD FRONT WILL MOVE RAPIDLY ACROSS THE FORECAST AREA FRIDAY...
PROBABLY REACHING THE COASTAL WATERS DURING THE LATE MORNING AND
MOVING THROUGH THE INLAND WATERS EARLY TO MID AFTERNOON. A STRONG
SURGE OF WESTERLIES WILL FOLLOW THE FRONT...PRODUCING SOLID GALES IN
THE CENTRAL STRAIT OF JUAN DE FUCA...EAST ENTRANCE STRAIT...
ADMIRALTY INLET...AND NORTHERN INLAND WATERS. I THINK THE BEST
FORECAST FOR THE STRAIT IS STILL 35 TO 45 KT...BUT IT WOULD BE NO
SHOCK IF A SPOT LIKE RACE ROCKS REPORTS BRIEF STORM FORCE WINDS. THE
GALE WARNINGS WILL BE POSTED WITH THE AFTERNOON FORECAST ISSUANCE.
THE WINDS WILL PRODUCE WAVES OF 7-10 FEET AFFECTING THE EASTERN
PORTION OF THE STRAIT...WHIDBEY ISLAND...AND THE ADMIRALTY INLET
AREA. A MODERATELY HIGH TIDE WILL OCCUR THERE IN THE LATE
AFTERNOON...AND THE COMBINATION OF WIND WAVES AND TIDE COULD PRODUCE
MINOR COASTAL FLOODING. I WILL ISSUE A COASTAL FLOOD ADVISORY FOR
THE ADMIRALTY INLET AREA ZONE...FOCUSING ON THE WEST SIDE OF WHIDBEY
ISLAND. A MORE REMOTE POSSIBILITY IS WAVES ASSOCIATED WITH STRONG
NORTHWESTERLIES IN THE SOUTH END OF GEORGIA STRAIT AFFECTING
VULNERABLE SPOTS LIKE SANDY POINT. THAT EVENT LOOKS UNLIKELY BUT IT
WILL STILL BEAR WATCHING.
AN ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK...
WITH ADDITIONAL FRONTAL SYSTEMS PROBABLY MOVING THROUGH SATURDAY AND
SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AND MONDAY. THESE SYSTEMS WILL
PROBABLY PRODUCE WINDS IN THE HIGH END SMALL CRAFT ADVISORY OR LOW
END GALE RANGE. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FRIDAY AFTERNOON ADMIRALTY INLET AREA.
PZ...GALE WARNING FRIDAY AFTERNOON THROUGH FRIDAY NIGHT CENTRAL
STRAIT OF JUAN DE FUCA...EAST ENTRANCE STRAIT...ADMIRALTY
INLET...AND NORTHERN INLAND WATERS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:51 PM PST | Coastal Flood Advisory | SEW | 27 hr | |
| Nov 10, 2:57 PM PST | Gale Warning | SEW | 36 hr | |
| Nov 10, 2:57 PM PST | Small Craft Advisory for Rough Bar | SEW | 5 days | |
| Nov 10, 2:57 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Nov 10, 3:26 PM PST | Winter Weather Advisory | SEW | 37 hr |
Nearby
High Wind Watches in Washington, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.